Home|Journals Follow on Twitter| Subscribe to List

Directory for Medical Articles
 

Open Access

Case Report

NMJ. 2014; 3(1): 24-27


Dapsone Poisoning with methemoglobnemia

*K Raghu,**P.Shreevani,***N.Ramesh,****S.Satish Kumar,*****Amit Agrawal.

Abstract
Methemoglobinemia, an important and potentially life-threatening manifestation of Dapsone poisoning. With the increasing use of dapsone for various indications, acute poisoning (either accidental ingestion or suicidal) is increasingly recognized. We report a case of an eighteen year old female presented to the emergency room with alleged history of consumption of about 150 tablets of Dapsone (about six hours after ingestion) and managed successfully. Dapsone is a com¬monly used drug in the treatment of leprosy and many other conditions and an overdose of Dapsone can be a potential cause of methemoglobinemia. Prompt diagnosis of Dapsone induced methemoglobinemia and aggressive management of these patients results in good outcome.

Key words: Dapsone, dapsone poisoning, cyanosis, methaemoglobin, poisoning



Share this Article


Advertisement
Journal of Molecular Pathophysiology

SUBMIT YOUR ARTICLE NOW


ScopeMed.com
BiblioMed Home
Follow ScopeMed on Twitter
Author Tools
eJPort Journal Hosting
About BiblioMed
License Information
Terms & Conditions
Privacy Policy
Contact Us

The articles in Bibliomed are open access articles licensed under the terms of the Creative Commons Attribution-NonCommercial-ShareAlike 4.0 International License (https://creativecommons.org/licenses/by-nc-sa/4.0/) which permits unrestricted, non-commercial use, distribution and reproduction in any medium, provided the work is properly cited.
ScopeMed is a Database Service for Scientific Publications. Copyright © ScopeMed® Information Services.